went to dr for aniexty & for having bad mood swings.(being fine one minute then just flipping out the next)& having trouble going to sleep.will it be ok to take them together.
10 Nov 2010
I am confused, you are taking Seroquel, but what else has your doc prescribed? Your question seems to ask if it is safe to take Seroquel with something else... could you tell us what other med it is?
(I am currently taking Lyrica and feeling a bit stoned on it, so tis easy to confuse me right now! Sorry if I missed something on your question!)
10 Nov 2010
As SweetLemon pointed out, there is only 1 med listed but the word together was used in the same post. You can hit comment and list any other names of meds you are taking to help us answer you. I am going to hazard a guess or 2 without the other meds being listed. They way you described your symptoms is wildly and quickly changing moods and insomnia. That can also describe what some call fast cycling bi-polarity, rapidly and seemingly non explainable<to the patient> shifts and extremes in moods and attitudes. The dr who rx'ed the seroquel may have used the seroquel in other patients and had good results, i know i have seen many a post from people saying that their dr rx'ed seroquel to treat both mood swings and insomnia.
There probably is a wide view and a narrow view of the definition of what constitutes bi-polarity and not knowing all the facts about you myself, i can see how just your description of the mood swings might fit the wide view of the condition, though the true facts could easily change that as a diagnosis. A therapist or psychiatrist would be the best to truly diagnose the mood swings and you may need a physical with bloodwork to find physical causes that may be causing mood swings also. Thyroid problems and hormone imbalance may be the cause as easily as recent losses, stresses, responsibilities, financial hardships and having small children and/or teens attempting to take over and rule your life.
11 Nov 2010
Amanda, hi! I was prescribed Seroquel for Deppression and Anxiety. It did not help my symptoms but did cause sedation and listlessness. I know that alot of people with Bipolar take meds such as Depakote and Galvetin.(spelling?) A mood stabilizer might help . Sometimes the Docs add an Antideppresant or Anxiety medication along with a mood stabilizer. It seems that you forgot to mention the other medication you are taking. My advice would be to talk to your doctor about the medication concern. You may want to mention a mood stabilizer to him. I hope that I was some help. I wish you the best. I would like to be your friend! Sweetie Pie
21 Nov 2010
my dr says that i am not bi-polar. but i still take the mood stabilizer seroquel xr. the extended release is much more tolerable and effective than getting your dose all at once. i do have mood swings. but they are caused by my ptsd,anxiety,ocd,depression. when any one of those goes out of whack it causes a mood swing. but, that dosent mean you have to be bi-polar to have mood swings. anytime any of your mental conditions goes out of whack it is normal to have mood swings. that is probably why he chose a mood stabilizer and not an atypical anti-psychotic like Zyprexa.
14 Sep 2011
Seroquel is an antipsychotic like Zyprexa. However, with PTSD, anxiety, and severe mood swings, it seems a reasonable choice. It is safe to use with Ativan, but sedation with both is sig., and there is a danger of dependance with chronic use of Ativan. Has your doc. tried Prozac, Zoloft, Celexa, Lexapro, Effexor, or Cymbalta?
16 Sep 2011
amanda12075, I would really recommend you ask your doctor the reason for him prescribing seroquel and ativin. Anxiety can make you have trouble sleeping. Especially when you are not having to occupy your mind with other things it can have you have the anxiety cause that is all you have to focus on. I would be careful on starting a benzo (ativin) or at least just make sure it is to help you for short period of time. They are addicting. I have used all of the benzo's and did not think anything would work besides them. I am now on buspar and it helps a great deal and not addicting. I still use xanax which is in the same as ativin but only for break through anxiety or to add with my ambien for more sleep. Make sure your doctor does lab work to rule out any other underlying condtion before being labled as bipolar or even taking meds for that. I would see a psychiatrist if doctor does not help you or make you feel confident on what he is prescribing.
There may or may not be other symptoms that you have not shared with us that could of giving the doctor reason for this combination.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking seroquel 200mg at night to sleep and I want to get off of it. I was prescribed the vistril 50mg and it is not nearly enough... I ...
4 answers • 13 Jan 2010
... results from taking it. I have been on sooooo many medications for not just insomnia but anxiety and depression. NOTHING seems to work right. ...
9 answers • 30 Apr 2011
While on Seroquel (for several month), I began experiencing severe insomnia, sometimes getting 1 or 2 hours of sleep a night... and many,many nights, ...
9 answers • 11 Jul 2011
I've been on Seroquel and it has put 40 lbs. on me. Does Tofranil also cause weight gain? How can you find other drugs that treat insomnia in ...
4 answers • 4 Sep 2011
I had taken seroquel for over four years. My daily dose was 400mg per day. It did help with my bipolar depression, but also made me so lethargic that ...
4 answers • 16 Jul 2012